Q. I am developing withdrawal symptoms of Paroxetine. Please help.

Answered by Dr. Awadhesh P Singh Solanki and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Paroxetine or Increased Or Decreased Sleep? We have medical experts to help you right away. Ask a Doctor Now »
Image: I am developing withdrawal symptoms of Paroxetine.  Please help.

Hi doctor,

I am a 26 year old male, and I am a doctor. From the past year, I have been suffering from delayed onset sleep disorder, I sleep at 4 AM and wake up after noon. I saw a psychiatrist, and he put me on Melatonin, Modafinil, and Zolfresh. But I am still unable to sleep at the desired time, and pressure of studies has put me into depression. I was unusually weepy, and it was difficult to concentrate. I saw a doctor again, and he put me on Sertraline, explaining that the symptoms were actually due to depression. I was prescribed Paroxetine 25 mg CR by another psychiatrist. I did not take them and suffered from depression for six months. I was finally convinced by a counselor to take the drug. I started with Pexep CR 25 mg every night, and I took it for two months regularly. My depressive symptoms were greatly resolved, but my sleep cycle was not helped at all. A few day before, I read about chronotherapy for delayed phase sleep disorder and wanted to give it a try. I practiced the schedule for seven days and was sleeping fine but, I stopped taking Paroxetine after taking half tablets for seven days. From past 4 to 5 days, I have been experiencing vivid dreams with awakenings. While awake, my head seems to spin every 10 to 15 minutes for 4 to 5 seconds, which is disturbing. I am unable to concentrate on studies, which is putting me through anxiety and weepy phases. I know these are withdrawal symptoms of Paroxetine, but I do not want to go back to that drug. I am fine, and the only issue I have is delayed sleep phase onset insomnia. Please help me with withdrawal symptoms and treatment for delayed sleep phase onset insomnia. Thank you.


Related Questions:
Can I take antidepressants only when needed and not continuously?
What can be the reason for lack of sleep and weight gain?
Will fasting and lack of sleep cause delirium?
 

Dr. Awadhesh P Singh Solanki
MBBS., MD
Psychiatry

Hi,

Welcome to icliniq.com.

Thanks for this query.

  • I can understand your concern regarding your delayed onset insomnia. Sleep is very important for a good mental health. Sleep disturbances can cause depression and vice versa
  • I have read your history carefully. You are suffering from insomnia, which is causing depression. After correction of your insomnia, your depression will improve. Presently, you are suffering from Paroxetine withdrawal. Sudden stopping of this medicine is the reason.
  • SSRI (selective serotonin reuptake inhibitor) should be tapered slowly. I suggest you try some mouth dissolving Benzodiazepines like Clonazepam, whenever needed, to reduce the withdrawal symptoms.
  • For your insomnia, I will suggest you go for polysomnography to rule out other possibilities. If you want to attain proper circadian rhythm, I will suggest you maintain proper sleep hygiene. Do morning exercises. Do not take coffee in the evening. Your bed should be used for sleep only. Avoid using the internet before sleep. Drink plenty of water. And do not take naps in the morning.

Hope my answer helped you. Regards.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Sleep - a Miracle to Healthy Life
Article Overview: This article highlights the importance of sleep and the consequences of a sleepless night.  Read Article »
Dr. Shakti Mishra
Sleep Medicine Physician

Sleep is a word that is defined differently by different people. When a human is born, the baby is said to be kept sleeping for 12-15 hours, which is essential for his growth. But, as we grow older and older, the sleep pattern changes over time, and we end up getting only 5 to 6 hours of sleep every ...  Read Article »
 
Can antidepressants cause low sex drive?
Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I read your query with due interest and understand your concerns. Low sex drive is a common symptom of a variety of medical and psychiatric disorders. Before I speculate anything about it I need you to answer a few questions in detail. Mention the duration of the pro...  Read Full »
 
How to get relief from nose block?
Query: Hi doctor, I am 32 years old. Since two weeks, I am suffering with cold, especially nose blockage. As per doctor advice, I had Mucolite SR and Mondeslor daily night. He also advised me to take vaporizer and salt water gargling but I did not do that. I used Otrivine nasal drop for immediate relief. W...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. I will answer your queries in the same order as you have asked me and explain to you the details wherever required. You can continue to take Mondeslor, Mucolite SR and Absolut 3G (omega 3) in the way you have told (and as advised by your doctor). Mucolite SR is a sustaine...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Why are the veins in the penis swollen?
Hi doctor, I am 29 years old man, currently having issues with my penis. So it has been exactly one week where I was do ...Read more »
Is my behavior indicative of bipolar disorder?
Hello doctor, I am 18 years old and I do not know what is wrong with me. I think I have severe depression and anxiety, ...Read more »
What Are the Advancements in Cancer Treatment?
With advances in science, cancer treatment is not just the domain of surgery, but radiation therapy and chemotherapy equ ...Read more »